Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Tingling feet, constant body itching and tingling

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
For the past two months I notice a tingling feeling in my feet usually only a few times during a day for a few seconds. Now I am itching and have the tingling feeling all over my body which is occuring constantly.
Posted Thu, 19 Apr 2012 in Brain and Spine
Answered by Dr. Jasvinder Singh 16 minutes later

Thanks for posting your query. It will be very helpful for me in understanding your condition better if you could answer some of these questions:

1)     Have you got your blood sugar levels checked and do you have a history of diabetes?
2)     Are you on medications ?
3)     Have you got your vitamin B 12 levels checked recently?

Itchy and tingling skin without any rash can be due to diabetes, vitamin B 12 deficiency, liver and cardiac causes and neurological causes. Even dry skin and thyroid disease can produce these symptoms.

A cause could be obtained by getting your blood sugar levels, EKG heart, Liver function tests, thyroid function tests, vitamin B 12 levels and a neurological examination from a neurologist done.

You should eat a healthy diet consisting more of meat and non veg products which are XXXXXXX sources of vitamin B 12. If you are a vegetarian then you can take vitamin B 12 supplements after consulting your physician.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.


Above answer was peer-reviewed by
Follow-up: Tingling feet, constant body itching and tingling 1 hour later
I did have a blood test done recently, I had some other symptoms that bother me. My joints at my feet and my hands near (my thumb and index finger) were felt sore. Also, I had notice white lines across all my fingers.

My doctor did an EKG and blood test. My EKG was normal, but my blood test indicate that my chosterol level was slightly high and my blood pressure was a little high too.

Also, I had been taking a multivitamins for men over 50.

Answered by Dr. Jasvinder Singh 13 hours later

Thanks for the clarification.

Since your cholesterol levels and blood pressure readings are high, so peripheral vascular disease is an important possibility which can present with numbness and tingling and needs to be ruled out. It mostly occurs in elderly age group and occurs due to formation of atherosclerotic plaques in the peripheral blood vessels. Some further tests need to be done which include treadmill test, color Doppler, angiography (if other tests come positive), ultrasonography and MRI (magnetic resonance imaging).

The other possibility if of any arthritis of the joints which can not only present with painful joints but numbness in extremities also. It is diagnosed by ESR and Rheumatoid factor in blood and x-rays of digits.

I suggest you to consult a physician and get these possibilities ruled out. Also consult a neurologist and get a complete neurological examination done.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Take care and wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor